Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 31, 2016, 6:08 PM CDT for La Salle County, McMullen County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- May 31, 2016, 7:30 PM CDT
- In force
- 82 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2719 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077 WGUS54 KCRP 312308 FFWCRP TXC283-311-010030- /O.NEW.KCRP.FF.W.0025.160531T2308Z-160601T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 608 PM CDT TUE MAY 31 2016 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MCMULLEN COUNTY IN SOUTHERN TEXAS... SOUTHEASTERN LA SALLE COUNTY IN SOUTHERN TEXAS... * UNTIL 730 PM CDT * AT 606 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. THREE TO SIX INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BE OCCURRING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LOMA ALTA AND FORT EWELL SITE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 2807 9834 2805 9913 2828 9911 2844 9834 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 5:31 PM CDT, 37 minutes earlier.
Area forecast discussion, May 31, 5:31 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
531 PM CDT TUE MAY 31 2016
.DISCUSSION...Developing MCS that was expected overnight has
formed several hours earlier...and is more widespread. As
such...have issued a Flash Flood Watch until midnight for much of
the area. Inverted V signature on IR satellite and cloud tops of
-83C indicate very heavy rainfall will accompany convection. A
quick 2 to 3 inches expected with convection with 4 to 6 inches
not out of the question across isolated locations.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 89 76 84 72 / 90 30 50 70 60
Victoria 74 88 72 84 70 / 90 40 50 70 70
Laredo 77 93 73 86 71 / 50 30 70 60 50
Alice 74 90 74 85 71 / 80 30 60 70 60
Rockport 79 88 78 83 74 / 90 30 40 70 60
Cotulla 75 90 72 84 68 / 80 40 70 70 50
Kingsville 76 91 75 85 71 / 70 30 50 70 60
Navy Corpus 79 88 78 83 75 / 80 30 40 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria.
GM...None.
&&
Update...Hart/79Hazardous weather outlook, May 31, 5:48 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Special weather statement, May 31, 4:19 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 419 PM CDT TUE MAY 31 2016 TXZ241>243-312200- NUECES-KLEBERG-JIM WELLS- 419 PM CDT TUE MAY 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...CENTRAL JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES... AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF BEN BOLT...OR 8 MILES SOUTHEAST OF ALICE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALICE...DRISCOLL...BANQUETE AND AGUA DULCE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2755 9799 2770 9810 2790 9784 2767 9767 TIME...MOT...LOC 2118Z 227DEG 18KT 2766 9796 HEAVENER
Special weather statement, May 31, 4:33 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 433 PM CDT TUE MAY 31 2016 TXZ229-312230- LA SALLE- 433 PM CDT TUE MAY 31 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA SALLE COUNTY... AT 432 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER COTULLA... MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COTULLA...GARDENDALE...LOS ANGELES...MILLETT...MILLET...FOWLERTON AND WOODWARD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2839 9937 2861 9937 2864 9880 2813 9882 TIME...MOT...LOC 2132Z 288DEG 49KT 2846 9920 TE
Special weather statement, May 31, 4:42 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CDT TUE MAY 31 2016
TXZ241-243-312245-
NUECES-JIM WELLS-
442 PM CDT TUE MAY 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES AND NORTHERN
JIM WELLS COUNTIES...
AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALFRED...OR 9
MILES NORTH OF ALICE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ORANGE GROVE...BLUNTZER...ALFRED...SANDIA...WESTDALE...TECALOTE...LAKE
ALICE AND PERNITAS POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2789 9819 2806 9801 2806 9790 2796 9781
2794 9781 2794 9779 2790 9775 2776 9802
TIME...MOT...LOC 2142Z 229DEG 12KT 2788 9802
TESpecial weather statement, May 31, 5:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT TUE MAY 31 2016
TXZ231-232-312330-
BEE-LIVE OAK-
530 PM CDT TUE MAY 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVE OAK AND
NORTHWESTERN BEE COUNTIES...
AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WHITSETT...OR
NEAR CHOKE CANYON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CHOKE CANYON...OAKVILLE...TULETA...RAY POINT...MINERAL...
NORMANNA...KARON AND WHITSETT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2859 9773 2833 9782 2850 9833 2861 9834
2868 9825
TIME...MOT...LOC 2229Z 286DEG 21KT 2859 9827
TELocal storm report, May 31, 5:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL KINGSVILLE 27.51N 97.86W
05/31/2016 E0.75 INCH KLEBERG TX TRAINED SPOTTER
NEAR TAMU KINGSVILLE
&&
HARTLocal storm report, May 31, 5:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO CHOKE CANYON 28.51N 98.32W
05/31/2016 LIVE OAK TX TRAINED SPOTTER
WATERSPOUT OVER CHOKE CANYON LAKE MOVED ONSHORE
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:58 PM CDT | River Flood Warning | CRP | Victoria | 12 days |
| May 31, 3:03 PM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 31, 3:29 PM CDT | Special Weather Statement | CRP | McMullen | 46 min |
| May 31, 3:43 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 47 min |
| May 31, 4:19 PM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| May 31, 4:24 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 47 min |
| May 31, 4:29 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces | 46 min |
| May 31, 4:33 PM CDT | Special Weather Statement | CRP | La Salle | 57 min |
| May 31, 4:42 PM CDT | Special Weather Statement | CRP | Jim Wells | 63 min |
| May 31, 4:50 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 23 min |
| May 31, 4:52 PM CDT | Flash Flood Warning | CRP | McMullen | 83 min |
| May 31, 4:55 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces | 2 hr |
| May 31, 5:02 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| May 31, 5:02 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Live Oak, McMullen | 43 min |
| May 31, 5:07 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| May 31, 5:08 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 37 min |
| May 31, 5:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 43 min |
| May 31, 5:19 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 4 days |
| May 31, 5:30 PM CDT | Special Weather Statement | CRP | Live Oak | 60 min |
| May 31, 5:38 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 37 min |
| May 31, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen | 46 min |
| May 31, 5:47 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 28 min |
| May 31, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
| May 31, 5:58 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 47 min |
| May 31, 6:02 PM CDT | Tornado Warning | CRP | Bee | 28 min |
| May 31, 6:07 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 113 min |
| May 31, 6:07 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 38 min |
| May 31, 6:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 32 min |
| May 31, 6:19 PM CDT | Tornado Warning | CRP | Kleberg | 26 min |
| May 31, 6:21 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 114 min |
| May 31, 6:26 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 31, 6:27 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Webb | 3 hr |
| May 31, 6:28 PM CDT | Tornado Warning | CRP | Bee | 16 min |
| May 31, 6:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 2 hr |
| May 31, 6:30 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 15 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 50 min |
| May 31, 6:51 PM CDT | Special Weather Statement | CRP | Aransas, Bee, Goliad, Jim Wells, Kleberg, Nueces and 3 more | 54 min |
| May 31, 6:51 PM CDT | Tornado Warning | CRP | Kleberg | 24 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.